Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 30, 2006, 5:33 PM CDT for Hughes County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 30, 2006, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Hughes County, SD
The radar
The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 30, 3:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FOCUS FOR THE SHORT TERM WILL BE ON THUNDERSTORM CHANCE TONIGHT. CURRENTLY THERE IS AN UPPER LEVEL WAVE THAT HAS PUSHED OUT OF THE NORTHERN ROCKIES AND INTO NE MT/NW ND/SRN SASK. THIS WAVE IS EXPECTED TO PUSH EAST ALONG THE US/CAN BORDER THROUGH TONIGHT. SFC LOW PRESSURE ASSOCIATED WITH THE UPPER WAVE IS CURRENTLY STRETCHING FROM SRN MANITOBA SOUTHWARD THROUGH THE CENTRAL DAKOTAS AND INTO WRN NEBRASKA. HAVE A FAIRLY DEFINED DRY LINE TO THE WEST OF ABERDEEN...INDICATED BY A DEWPOINT AT KABR OF 71F AND AT KMBG OF 51F. THE ASSOCIATED COLD FRONT IS TO THE WEST OF THAT STRETCHING ACROSS CENTRAL SD INTO NW SD. THESE TWO BOUNDARIES ARE EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. 18Z SOUNDING FROM KBIS...INDICATING GOOD INSTABILITY BUT LIMITED MOISTURE. HOWEVER WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S ACROSS MUCH OF THE KABR CWA...SHOULD HAVE SUFFICIENT MOISTURE FOR TS DEVELOPMENT. SHEAR PROFILES CONTINUE TO LOOK WEAK...WITH SOME SPEED SHEAR BUT LITTLE DIRECTIONAL SHEAR. THEREFORE EXPECT MOSTLY LARGE HAIL OR DAMAGING WIND THREAT WITH ANY SEVERE ACTIVITY. EXPECT THIS EVENING TO BE THE BEST CHANCE FOR THUNDERSTORMS ACROSS THE CWA...AS THE DRY LINE AND ENSUING COLD FRONT SLIDE THROUGH THE AREA. COULD SEE SOME LINGERING ACTIVITY INTO LATE TONIGHT...WITH PASSAGE OF THE UPPER WAVE. OTHERWISE WILL SEE COOLER TEMPS FOR SATURDAY...WITH ANOTHER SLIGHT CHANCE FOR -TSRA LATE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AS WEAK SHORTWAVES TRAVEL THROUGH THE REGION IN NORTHWEST FLOW ALOFT. KEPT TEMPERATURE FORECAST SIMILAR TO THE PREVIOUS PACKAGE...WITH HIGHS IN THE 80S TO AROUND 90 AND MIN TEMPS IN THE 50S AND 60S. .LONG TERM...TUESDAY THROUGH FRIDAY TEMPERATURES ARE THE MAIN FORECAST CHALLENGE FOR THE EXTENDED PACKAGE THIS AFTERNOON. MODELS SEEM CONSISTENT ON WARM AND DRY EXTENDED FORECAST. BUILDING 5H RIDGE EAST OF CWA SLIDES THROUGH THE CENTRAL PLAINS BY 12Z FRIDAY. 85H AND 7H LAYERS ALL POINT TOWARD SLOW BUT STEADY WARMUP HEADING INTO NEXT WEEKEND. THERE ARE SOME MINOR IMPULSES THAT TRAVERSE THE RIDGE MID WEEK...DROPPING THROUGH CWA IN NW FLOW. HOWEVER WITH BROAD SFC HIGH PRESSURE TAKING UP RESIDENCE ACROSS THE IA/MO AREA...VERY DIFFICULT TO ADVECT ANY DECENT MOISTURE THIS FAR NORTH...SO DRY FCST STILL SEEMS REASONABLE. TEMPERATURES WILL START OFF SLIGHTLY BELOW SEASONABLE NORMS...WARMING TO SLIGHTLY ABOVE SEASONABLE NORMS BY END OF EXTENDED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/HINTZ
Hazardous weather outlook, Jun 30, 4:43 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 443 AM CDT FRI JUN 30 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 443 AM CDT FRI JUN 30 2006 /343 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THROUGH THE EVENING HOURS ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA. SOME STORMS ARE LIKELY TO BECOME SEVERE WITH LARGE HAIL AND HIGH WINDS BEING THE MAIN THREATS. A COUPLE OF ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SMALL HAIL AND LIGHTNING WOULD BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS EXTREME WEST CENTRAL MINNESOTA. TT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:24 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 36 min |
| Jun 30, 5:56 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 49 min |
| Jun 30, 6:35 PM CDT | Severe Thunderstorm Warning | ABR | Hyde | 14 min |
| Jun 30, 6:47 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 58 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.